MAUDE Adverse Event Report: ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER

ABBOTT VASCULAR ARMADA 35 PTA CATHETER; PERIPHERAL DILATATION CATHETER
Model Number B1070-080
Medical Device Problem Codes Difficult to Remove (1528); Material Rupture (1546); Material Separation (1562)
Health Effect - Clinical Code Device Embedded In Tissue or Plaque (3165)
Date of Event 06/16/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device is expected to be returned for evaluation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that supera stents were implanted in the right superficial femoral artery without issue.A 7x80mm armada 35 percutaneous transluminal angioplasty (pta) catheter was then advanced with an unspecified 6f sheath to the heavily calcified, mildly tortuous, 95% stenosed, de novo common femoral artery lesion.The balloon ruptured at nominal pressure.The armada pta catheter felt resistance with the sheath during removal, and the balloon separated in the sheath.The sheath, pta catheter, and an unspecified guide wire were removed together.While advancing another unspecified guide wire and sheath, what appeared to be a piece of the balloon was noted to be caught in the supera stent.A non-abbott balloon was inflated and a covered stent were used to embed the separated portion of balloon against the vessel wall.There were no adverse sequelae and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Visual analysis was performed on the returned device.The reported balloon rupture and separation were confirmed.The difficulty removing was not tested due to the condition of the device.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents and/or complaints reported from this lot.The investigation determined that the reported difficulties were likely due to case related circumstances.It is likely that the balloon rupture was the result of interaction with the heavily calcified 95% stenosed lesion.It is likely that the rupture initiated longitudinal.In addition, the resistance noted during removal and radial separation of the balloon was likely the result of the ruptured balloon material catching on the introducer sheath during removal.The additional medical intervention to embed the separated balloon material was related to case circumstances.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ARMADA 35 PTA CATHETER
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key12102059
Report Number2024168-2021-05653
Device Sequence Number14633569
Product Code LIT
UDI-Device Identifier08717648154805
UDI-Public08717648154805
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K111899
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2022
Device Model NumberB1070-080
Device Catalogue NumberB1070-080
Device Lot Number90622G1
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/13/2021
Initial Date Received by Manufacturer 06/16/2021
Supplement Date Received by Manufacturer07/30/2021
Initial Report FDA Received Date07/01/2021
Supplement Report FDA Received Date08/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
6F SHEATH; SUPERA STENTS
Outcome Attributed to Adverse Event Required Intervention;
Patient Age80 YR
Patient Weight89